MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/26; CORONARY DRUG-ELUTING STENT
Model Number 401762
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug eluting stent system was selected for treatment of a calcified lesion in the proximal rca.While threading the device onto the guide wire it was noticed that the stent was deformed.The device was not used.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is slightly deformed at its distal end, i.E.One strut is bent outwards.Microscopic analysis showed stent imprints on the exposed balloon surface, indicating that bent strut was initially crimped on the balloon.The balloon is well folded and shows no signs of inflation, but a medium amount of contrast medium residue was observed in the balloon- and inflation lumen which implies application of negative pressure.A reference stent protector could not be slid over the deformed strut without bending it further.It can therefore be excluded beyond reasonable doubt that the damage was already present on delivery of the instrument.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu advises the user to not apply negative pressure to the stent system at any time prior to the placement of the stent across the target lesion.

Brand Name
ORSIRO (US) 3.0/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12166358
Report Number1028232-2021-03938
Device Sequence Number14378923
Product Code NIQ
UDI-Device Identifier07640130439177
UDI-Public07640130439177
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401762
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03205836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR